Heavy Snow, El Paso
- When
- January 22, 10:00 AM MST to January 23, 8:00 AM MST
- Where
- El Paso forecast zone
- Reported by
- Law Enforcement
Snowfall amounts ranged from 4 to 6 inches in the far southeastern portion of El Paso County, including Fabens.
The second storm in 4 days, this one weaker and not as moist but much colder, dropped southeastward into southern NM and far west TX. Much more snow fell out of this storm than the preceding one.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
The second storm in 4 days, this one weaker and not as moist but much colder, dropped southeastward into southern NM and far west TX. Much more snow fell out of this storm than the preceding one. Interstate 10 in Hudspeth County was closed, as were several highways in the area mainly east of El Paso.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jan 22, 3:13 AM MST, 6 hours 47 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
313 AM MST MON JAN 22 2007
.SYNOPSIS...
A WINTER STORM SYSTEM WILL GENERATE MOUNTAIN SNOW SHOWERS AND A
MIX OF RAIN AND SNOW FOR THE LOWLANDS TODAY. MODERATE TO HEAVY
SNOW ACCUMULATIONS WILL BE POSSIBLE FOR THE MOUNTAINS AND SOME
LOWLAND AREAS. LIGHTER SNOW ACCUMULATIONS EXPECTED ELSEWHERE. SNOW
SHOWERS WILL DIMINISH OVERNIGHT AS THE STORM SYSTEM MOVES FURTHER
SOUTH. THERE WILL CONTINUE TO BE A CHANCE OF SNOW SHOWERS FOR THE
NEXT COUPLE OF DAYS AS THE SYSTEM REMAINS NEAR THE REGION AND
TEMPERATURES CONTINUE BELOW SEASONAL AVERAGES. THE STORM WILL
LIFT OUT OF THE AREA LATE THURSDAY WITH DRY CONDITIONS EXPECTED
FOR THE WEEKEND.
&&
.DISCUSSION...
SNOW SHOWERS ARE OCCURRING ACROSS THE FORECAST AREA THIS MORNING
AS AN UPPER LOW CONTINUES TO MOVE SOUTH FROM ARIZONA INTO
NORTHWESTERN MEXICO. SOME LOCATIONS WILL SEE MODERATE TO HEAVY
SNOW FALL TODAY. 5 INCHES OF SNOW HAVE ALREADY FALLEN IN THE
FOOTHILLS OF THE SOUTHWESTERN MOUNTAINS OF NEW MEXICO WITH MORE
EXPECTED DURING THE DAY. HEAVY SNOW WARNINGS REMAIN IN EFFECT FOR
HIDALGO...GRANT AND SIERRA COUNTIES WITH A POTENTIAL FOR FURTHER
HEAVY SNOW FALL OF 5 TO 7 INCHES. SNOW FALL ELSEWHERE WITHIN THE
FORECAST AREA WILL BE LIGHTER BUT MAY REACH ADVISORY CRITERIA IN
SOME LOCATIONS BUT IT WILL NOT BE A UNIFORM AMOUNT. MANY LOCATIONS
WILL SEE A RAIN SNOW MIX TODAY BUT WITH COLDER AIR MOVING FROM THE
EAST IT WILL LIKELY BE MORE SNOW THAN RAIN AT LEAST DURING THE
MORNING HOURS. WILL EXPAND THE SNOW ADVISORY TO INCLUDE ALL
REMAINING ZONES OF THE FORECAST AREA FOR A POSSIBLE 1 TO 3 INCH
ACCUMULATIONS IN SOME AREAS. THE SACRAMENTO MOUNTAINS WILL ALSO
SEE 3 TO 5 INCHES OF SNOW ABOVE 7500 FEET.
SNOW SHOWERS WILL DIMINISH IN INTENSITY TONIGHT AS THE LOW MOVES
FURTHER SOUTH INTO NORTHWESTERN MEXICO. SNOW SHOWERS WILL BE
POSSIBLE THROUGH THE NIGHT BUT WITH LIGHT ACCUMULATIONS EXPECTED.
THE LOW WILL BECOME STATIONARY JUST SOUTH OF THE BORDER THROUGH
EARLY THURSDAY WITH A CHANCE OF SHOWERS ALONG THE BORDERLAND
THROUGH THAT PERIOD. LATEST MODEL RUNS INDICATE THE LOW WILL BEGIN
TO LIFT OUT OF THE AREA LATE THURSDAY AND THURSDAY NIGHT WITH A
MORE SNOW SHOWERS ANTICIPATED. DRY CONDITIONS AND WARMER
TEMPERATURES SHOULD RETURN TO THE REGION BY FRIDAY AFTERNOON AS A
WESTERLY FLOW SETS UP ACROSS THE AREA.
&&
.AVIATION...VALID 22/12Z-23/12Z. PRIMARILY IFR AND MVFR
CONDITIONS FOR CIGS AND VSBYS EXPECTED TODAY WITH SOME AREAS OF
LIFR DUE TO LOW CIGS AND VSBYS IN SNOW HEAVIER SNOW SHOWERS.
VSBYS AND CIGS SHOULD IMPROVE TO MVFR AND VFR AS SHOWERS DIMINISH
IN INTENSITY AND BECOME MORE SCATTERED. A CHANCE FOR SHOWERS WILL
CONTINUE THROUGH TOMORROW.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 37 27 40 27 41 / 50 50 40 30 30
SIERRA BLANCA TX 36 22 35 24 36 / 50 50 40 30 30
LAS CRUCES 37 24 41 26 42 / 70 40 30 30 30
ALAMOGORDO 36 22 42 24 41 / 60 40 20 10 20
CLOUDCROFT 19 12 27 11 26 / 80 40 20 10 30
TRUTH OR CONSEQUENCES 33 21 38 23 40 / 80 30 10 10 10
SILVER CITY 28 17 37 16 36 / 80 30 10 10 10
DEMING 33 22 41 24 41 / 80 40 30 20 30
LORDSBURG 35 22 42 24 44 / 80 30 20 10 20
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...HEAVY SNOW WARNING UNTIL 8 PM MST THIS EVENING FOR NMZ022-023-
030.
SNOW ADVISORY UNTIL 8 PM MST THIS EVENING FOR NMZ025.
SNOW ADVISORY UNTIL 8 PM MST THIS EVENING FOR NMZ024-031-032.
TX...SNOW ADVISORY UNTIL 8 PM MST THIS EVENING FOR TXZ055-056.
&&
04/04HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 702 AM MST MON JAN 22 2007 NMZ022>025-030>032-TXZ055-056-231415- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 702 AM MST MON JAN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY .SPOTTER INFORMATION STATEMENT...
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 933 AM MST MON JAN 22 2007 NMZ022>025-030>032-TXZ055-056-222045- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 933 AM MST MON JAN 22 2007 ...WINTER STORM SYSTEM PRODUCING WIDESPREAD SNOW ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS... A NEARLY STATIONARY UPPER LEVEL STORM SYSTEM SITS TO OUR WEST OVER SOUTHERN ARIZONA. THIS PLACES THE BORDERLAND UNDER A VERY FAVORABLE AREA FOR PRECIPITATION TODAY. AT THE SURFACE A STRONG COLD FRONT PUSHED ACROSS THE REGION FROM THE EAST OVERNIGHT. SURFACE TEMPERATURES HAVE COOLED BELOW FREEZING ACROSS MOST OF THE REGION. OVERNIGHT AND CONTINUING THROUGH THIS MORNING MUCH OF THE AREA HAS RECEIVED LIGHT TO MODERATE SNOW. THE GILA REGION...BOOTHEEL...SIERRA COUNTY...OTERO COUNTY AND THE SACRAMENTO MOUNTAINS HAVE ALL RECEIVED HEAVY SNOW. SNOW ACCUMULATIONS OVER THOSE AREAS RANGE FROM 4 TO 10 INCHES. THESE AREAS REMAIN UNDER A HEAVY SNOW WARNING THROUGH THIS EVENING. ACROSS THE LOWLANDS OF EL PASO...DONA ANA...AND LUNA COUNTIES SOME LOCATIONS HAVE RECEIVED FROM 1 TO 4 INCHES OF SNOW. THESE COUNTIES REMAIN UNDER A SNOW ADVISORY THROUGH THIS EVENING. MANY ROAD CLOSURES ARE IN EFFECT ACROSS THE REGION. THESE INCLUDE I-25 NORTH OF LAS CRUCES AND I-10 WEST OF LORDSBURG...HIGHWAY 11 FROM DEMING TO COLUMBUS...HIGHWAY 26 FROM DEMING TO HATCH...HIGHWAY 90 FROM LORDSBURG TO SILVER CITY...AND HIGHWAY 152 FROM TRUTH OR CONSEQUENCES TO SILVER CITY. OTHER ROADS ACROSS THE REGION ARE BECOMING SNOW PACKED. CHECK WITH NEW MEXICO AND TEXAS DEPARTMENT OF TRANSPORTATION FOR THE LATEST ROAD CONDITIONS. TRAVELING ACROSS FAR WEST TEXAS AND SOUTHERN NEW MEXICO IS DANGEROUS AND DISCOURAGED. THE STORM SYSTEM RESPONSIBLE FOR THIS SNOW WILL REMAIN PARKED VERY NEAR THE REGION THROUGH FRIDAY. THIS WILL KEEP CHANCES FOR SNOW ACROSS THE REGION THROUGH THE END OF THE WEEK. KEEP TUNED TO LOCAL MEDIA...NOAA WEATHER RADIO...OR WWW.NWS.NOAA.GOV/ELP FOR THE LATEST UPDATES. BIRD
2 heavy snow. Local standard time, as filed.
Snowfall amounts ranged from 4 to 6 inches in the far southeastern portion of El Paso County, including Fabens.
Snowfall amounts ranged from 4 inches in the northwest corner of Hudspeth County to 8 inches on Interstate 10 near the Culberson County line. Interstate 10 was closed in most of the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, January 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 12799, 12800.